Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Allergies

Can nurofen cause Steven Johnson syndrome?

06/09/2008

Question:

Hi, five years ago my son had Steven Johnsons Syndrome, he was extremely sick. At that time we were told that the only medication he could have was panadol for pain. Now at the age of 15 he has extremely bad acne. The dermatologist has put him on Roaccutane, which makes his joints very inflamed, after exercise. The dermatologist has told us to have nurofen, an anti inflammatory for the pain, our local GP has said not too as it could cause SJS again. He is on the Roaccutane until Nov. What should we do? We don`t know what caused the SJS in the first place it could have been a reaction to Chlorethamine or a particular strain of pneumonia. Thankyou for your time

Answer:

It is not possible to answer your specific questions in this format. SJS is a very serious and often life threatening event. You need consultation with an allergist who has special expertise in drug hypersensitivity.

For more information:

Go to the Allergies health topic, where you can:

Response by:

I Leonard Bernstein, MD I Leonard Bernstein, MD
Clinical Professor Emeritus
College of Medicine
University of Cincinnati